Hail, Fulton
- When
- June 15, 2:42 PM EST to 2:45 PM EST
- Where
- Fulton County, 0.51 mi E of Ephratah
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 43.001, -74.540
Quarter size hail was reported during a thunderstorm in Ephratah.
A disturbance in the upper levels of the atmosphere and a weak surface boundary moved across region on Wednesday, June 15th, triggering isolated showers and thunderstorms. A severe thunderstorm occurred in Fulton County producing one inch diameter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A disturbance in the upper levels of the atmosphere and a weak surface boundary moved across region on Wednesday, June 15th, triggering isolated showers and thunderstorms. A severe thunderstorm occurred in Fulton County producing one inch diameter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 15, 12:50 PM EST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 150 PM EDT WED JUN 15 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD EASTWARD OVER THE REGION THROUGH THE DAY. HOWEVER, A WEAK UPPER LEVEL DISTURBANCE MAY TRIGGER AN ISOLATED SHOWER OR THUNDERSTORM THIS AFTERNOON. ANOTHER DISTURBANCE APPROACHING FROM THE WEST WILL BRING MORE WIDESPREAD SHOWERS FOR THURSDAY NIGHT INTO FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 100 PM EDT...HIGH PRESSURE CONTINUES TO BUILD IN OVER THE ERN GREAT LAKES REGION AND WRN NY. A SFC TROUGH ASSOCIATED WITH THE UPPER LEVEL LOW NEAR THE CANADIAN MARITIMES WILL CONTINUE TO THE THREAT OF AN ISOLD SHOWER OT THUNDERSTORMS OVER THE FCST AREA. THE 12Z SOUNDING AT KALB HAS A PRETTY STRONG LOW-LEVEL INVERSION. IF WE REACH THE CONVECTIVE TEMP OF 78F...WE MIGHT HAVE CLOSE TO 1000 J/KG OF SBCAPE TO WORK WITH. THE FLOW IS N/NE IN A DEEP LAYER ABOVE THE BOUNDARY LAYER. A FEW CELLS HAVE POPPED UP OVER WARREN COUNTY. MAX TEMPS LOOK GOOD...AND WE WILL CONTINUE THE ISOLD THREAT OF A SHOWER OR THUNDERSTORM THROUGH THE MID TO LATE PM. PREVIOUS NEAR TERM... AS OF 1030 PM...PREVIOUS FORECASTS IN GOOD SHAPE. HAVE ONLY MADE SOME CHANGES TO THE HOURLY TEMP/SKY COVER GRIDS IN ORDER TO ACCOUNT FOR CURRENT OBSERVATIONS AND TRENDS. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... TONIGHT...ANY ISOLATED EVENING CONVECTION SHOULD DIMINISH RATHER QUICKLY AROUND OR SHORTLY AFTER SUNSET. EXPECT MAINLY CLEAR SKIES THEREAFTER...WITH MIN TEMPS FALLING INTO THE LOWER/MID 50S IN VALLEYS...AND 40S FOR HIGHER ELEVATIONS. SOME PATCHY FOG COULD FORM...ESP IN AND NEAR ANY AREAS WHICH RECEIVE RAINFALL THIS AFTERNOON. THU...EXPECT ANOTHER DECENT START TO THE DAY...BEFORE SOME CLOUDS INCREASE FROM THE SOUTHWEST IN ADVANCE OF AN APPROACHING SHORTWAVE...AND AHEAD OF A SURGE OF INCREASING MOISTURE/850-700 THETA-E ADVECTION. IN ADDITION...LAPSE RATES WILL STILL REMAIN SOMEWHAT STEEP WITHIN THE 850-700 MB LAYER...ALTHOUGH CAPPING APPEARS STRONGER BASED ON FORECAST SOUNDINGS. WILL INTRODUCE SLIGHT CHC POPS FOR ISOLATED SHOWERS FOR THE HIGHER ELEVATIONS WITHIN THE SOUTHERN ADIRONDACKS...AND SOUTHERN GREENS FOR THU AFTERNOON...AND ALSO SLIGHT CHC POPS FOR SHOWERS APPROACHING SOUTHWEST PORTIONS OF THE REGION BY LATE AFTERNOON. OTHERWISE...EXPECT ANOTHER WARM DAY...WITH MAX TEMPS REACHING 80-85 IN VALLEYS...AND 75-80 ACROSS MOST HIGHER ELEVATIONS. THU NT-FRI...MAIN SHORTWAVE APPROACHES FROM THE OHIO VALLEY REGION THU NT INTO FRI. HOWEVER...SOME UNCERTAINTY REMAINS AS TO HOW FAR NORTH THIS WAVE TRACKS...AS IT POTENTIALLY INTERACTS WITH AN APPROACHING STRONG/COMPACT UPPER LEVEL LOW FROM EASTERN CANADA. MOST MODELS SEEM TO ALLOW THIS SOUTHERN SHORTWAVE TO REACH FAR ENOUGH NORTH TO ALLOW SURGE OF MOISTURE ADVECTION TO REACH AT LEAST SOUTHERN PORTIONS OF REGION THU NT...AND POSSIBLY ACROSS MUCH OF THE REGION ON FRI. ASSUMING THIS PROVES CORRECT...SHOWERS SHOULD DEVELOP ACROSS THE REGION...STARTING ACROSS SOUTHERN AREAS THU EVE...THEN SLOWLY TRENDING NORTHWARD LATER THU NT INTO FRI. INSTABILITY LOOKS RATHER MEAGER...SO WILL KEEP OUT MENTION OF THUNDER AT THIS TIME. ABUNDANT CLOUDS AND THE POSSIBILTY OF SHOWERS SHOULD KEEP TEMPS COOLER ON FRI...WITH MAINLY LOWER/MID 70S IN THE HUDSON VALLEY REGION...WITH SLIGHTLY WARMER MAXES OF 75-80 POSSIBLE ACROSS THE WESTERN MOHAWK VALLEY...AND LOWER ELEVATIONS EMBEDDED ACROSS THE NORTH COUNTRY AND SOUTHERN VT...WHERE THE POSSIBILITY FOR SOME BREAKS IN THE CLOUDS WILL EXIST. OTHERWISE...EXPECT THU NT/FRI AM MINS TO FALL INTO THE 55-60 RANGE IN VALLEYS...AND TO 50-55 ACROSS HIGHER ELEVATIONS. FRI NT...MODELS SEEM TO IMPLY GREATEST FORCING SHIFTS E OF REGION FRI EVENING...AS SOUTHERN SHORTWAVE PASSES TO OUR SOUTH. SOME WEAK DEFORMATION NORTH OF THIS WAVE COULD ALLOW SHOWERS TO LINGER INTO THE EVENING...SO WILL KEEP SOME CHC POPS EARLY FOR SCATTERED SHOWERS...WITH AREAL COVERAGE DIMINISHING THROUGH THE NIGHT. IT SHOULD REMAIN MILD...WITH MINS GENERALLY FALLING INTO THE 55-60 RANGE IN VALLEYS...AND 50-55 RANGE FOR HIGHER ELEVATIONS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... UPPER LOW IN THE VICINITY OF JAMES BAY ALONG WITH THE SUBTROPICAL RIDGE OVER THE SOUTHERN CONUS WILL KEEP OUR NORTHWEST FLOW REGIME IN PLACE THROUGH MOST OF THIS LONG TERM PERIOD OF THE FORECAST. THIS WILL LIKELY KEEP THE SOUTHERN ENTRAINMENT OF THE MOISTURE SOUTH OF OUR REGION TO RESULT IN A MAINLY DRY FORECAST. FOR THIS WEEKEND... AS THAT AFOREMENTIONED UPPER LOW TRACKS SOUTHEAST...LAPSE RATES WILL STEEPEN FOR A SLIGHT CHANCE FOR CONVECTION ON SATURDAY. THIS TOO WILL ALSO BE AIDED BY THE POTENTIAL MOIST GROUND AND BOUNDARY LAYER FROM THE PREVIOUS DAY PRECIPITATION CHANCES. BY SUNDAY...NCEP MODEL SUITE AN INTERNATIONAL MODELS ALL SUGGEST THE COMBINATION OF DRY AIR ENTRAINMENT AND SUBSIDENCE TO PRECLUDE MENTION OF PRECIP AND LESS CLOUD COVER. AS FOR TEMPERATURES...SATURDAY LOOKS TO BE THE WARMER DAY OF THE WEEKEND WITH 80-85F EXPECTED UNTIL A SLIGHTLY COOLER AIRMASS ARRIVES ON SUNDAY WITH LOWER 80S. LOOKING INTO EARLY NEXT WEEK... PACIFIC TROUGH WILL BEGIN TO LIFT OUT INTO THE PLAINS /ANOTHER POTENTIAL SEVERE WEATHER EPISODE/ AS A WARM FRONT ATTEMPTS TO LIFT NORTHEAST THRU THE OHIO RIVER VALLEY. MODELS DIFFER SIGNIFICANTLY ON THE OVERALL SYNOPTIC PATTERN WITH THE ECMWF THE MOST CONSERVATIVE WITH THE SOUTHERN MOST PLACEMENT OF THIS WARM FRONT. PER GUIDANCE FROM HPC AND LATEST ENSEMBLE GUIDANCE...SEEMS THE ECMWF IS ON THE OUTER EDGE OF THE ENVELOPE AND WE BLENDED THE GFS/GGEM/DGEX AS THIS FRONTAL BOUNDARY IS EXPECTED TO APPROACH TOWARD TUESDAY. THIS WILL INCREASE OUR POTENTIAL FOR CONVECTION INCLUDING LOW LEVEL MOISTURE. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... MAINLY VFR CONDITIONS EXPECTED AT THE KGFL/KALB/KPOU TAF SITES THROUGH THE TAF PERIOD ENDING AT 18Z THURSDAY. AS EXPECTED... ISOLATED TO SCT CONVECTION HAS DEVELOPED AS OF 130 PM OVER THE HIGHER TERRAIN...ESPECIALLY TO THE WEST OF THE TAF SITES. EXPECT THIS CONVECTION TO REMAIN MAINLY OVER THE HIGHER TERRAIN...SO HAVE ONLY INCLUDED CB IN THE TAFS THROUGH 01Z. THE ONLY AVIATION CONCERN WILL LIKELY BE FOG AT KGFL LATER TONIGHT AND EARLY THURSDAY MORNING...AND HAVE FORECAST MVFR/IFR VSBYS THERE BETWEEN 05Z AND 12Z. SURFACE WINDS WILL BE NORTHERLY AT LESS THAN 10 KTS TODAY INTO THIS EVENING...THEN LIGHT OR CALM TONIGHT...THEN BECOMING SOUTH TO SOUTHWEST ON THURSDAY AT LESS THAN 10 KTS. OUTLOOK... THU AFTN...VFR...ISO SHWRS...MAINLY TERRAIN. THU NT-SAT...VFR/MVFR. CHC -SHRA/-TSRA. SUN-MON...VFR. NO SIG WX. && .FIRE WEATHER... HIGH PRESSURE WILL BUILD EAST INTO THE REGION TODAY THROUGH THURSDAY...BRINGING INCREASING SUNSHINE AND WARMER TEMPERATURES. HOWEVER...A WEAK UPPER LEVEL DISTURBANCE MAY TRIGGER AN ISOLATED SHOWER OR THUNDERSTORM THIS AFTERNOON. ANOTHER DISTURBANCE APPROACHING FROM THE WEST WILL BRING MORE WIDESPREAD SHOWERS FOR THURSDAY NIGHT INTO FRIDAY. THE RH WILL FALL INTO THE 30-40 PERCENT RANGE WITHIN VALLEYS...AND 40-50 PERCENT RANGE ACROSS HIGHER ELEVATIONS THIS AFTERNOON. THE RH WILL THEN RECOVER TO 90-100 PERCENT TONIGHT...WITH WIDESPREAD DEW FORMATION LIKELY. THE RH WILL THEN FALL TO 35-45 PERCENT THU AFTERNOON. NORTH TO NORTHWEST WINDS WILL INCREASE TO 10-20 MPH BY EARLY AFTERNOON...WITH SOME GUSTS UP TO 25 MPH POSSIBLE. NORTH TO NORTHWEST WINDS WILL DIMINISH TO LESS THAN 5 MPH TONIGHT...WITH WINDS SHIFTING INTO THE SOUTHWEST TO SOUTH THURSDAY...AT 10-15 MPH. && .HYDROLOGY... ISOLATED SHOWERS/TSTMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY ACROSS HIGHER ELEVATIONS. HEAVY DOWNPOURS WITHIN ANY TSTMS COULD LEAD TO HIGHLY LOCALIZED PONDING OF WATER IN POOR DRAINAGE AREAS...ESPECIALLY SHOULD ANY SHOWERS/STORMS FORM AND/OR TRACK ACROSS THE SAME REGION FOR EXTENDED PERIODS OF TIME. MORE WIDESPREAD SHOWERS ARE EXPECTED LATE THU NT INTO FRI...WITH QPF GENERALLY 0.25-0.50. THIS WILL HAVE LITTLE...IF ANY EFFECT ON AREA RIVERS/STREAMS. DRY WEATHER IS THEN EXPECTED FOR SAT AFTERNOON INTO MONDAY. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...GJM/WASULA NEAR TERM...GJM/WASULA SHORT TERM...KL LONG TERM...BGM AVIATION...GJM FIRE WEATHER...KL HYDROLOGY...KL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 502 AM EDT WED JUN 15 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-161100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 502 AM EDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...SOME OF WHICH COULD BE ACCOMPANIED BY LOCALLY GUSTY WINDS AND HAIL. HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
338 PM EDT WED JUN 15 2011
NYZ039-040-047-082-152045-
MONTGOMERY NY-SCHOHARIE NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
338 PM EDT WED JUN 15 2011
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR EPHRATAH...
OR ABOUT 7 MILES WEST OF JOHNSTOWN...AND MOVING SOUTH AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
7 MILES WEST OF FONDA BY 345 PM EDT
6 MILES EAST OF FORT PLAIN BY 350 PM EDT
CANAJOHARIE BY 355 PM EDT
AMES BY 410 PM EDT
SHARON SPRINGS BY 420 PM EDT
COBLESKILL...RICHMONDVILLE AND 7 MILES NORTHEAST OF SUMMIT BY 445 PM
EDT
LAT...LON 4308 7463 4308 7438 4257 7433 4257 7467
4262 7464 4271 7466 4274 7468
TIME...MOT...LOC 1939Z 001DEG 17KT 4298 7451The Albany radar (KENX), 60 km away, was scanning. The volume nearest the first event began at 19:42 UTC.
1 hail. Local standard time, as filed.
Quarter size hail was reported during a thunderstorm in Ephratah.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320605.